Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 31, 2006, 3:53 PM MDT for El Paso County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 3:53 PM MDT (21:53 UTC)
- Expired
- May 31, 2006, 5:00 PM MDT
- In force
- 67 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 65 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:30 PM MDT | HAIL 1 | Clint, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4401 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 312156
SVREPZ
TXC141-312300-
/O.NEW.KEPZ.SV.W.0013.060531T2153Z-060531T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
353 PM MDT WED MAY 31 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...SAN ELIZARIO...FABENS
* UNTIL 500 PM MDT
* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FABENS...OVER INTERSTATE 10...AND MOVING EAST AT AROUND 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPARKS AND CLINT.
LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
3146 10597 3142 10597 3142 10607 3149 10623
3156 10626
$$
PIEPER2 follow-up statements
000
WWUS54 KEPZ 312225
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
420 PM MDT WED MAY 31 2006
TXC141-312300-
/O.CON.KEPZ.SV.W.0013.000000T0000Z-060531T2300Z/
EL PASO TX-
420 PM MDT WED MAY 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED NEAR FABENS AND SOCORRO TEXAS...AND ACROSS INTERSTATE 10.
SOME BLOWING DUST...SMALL HAIL AND HEAVY RAINS HAVE BEEN REPORTED IN
THE FABENS VICINITY.
LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
3146 10597 3142 10597 3142 10607 3149 10623
3156 10626
$$
ROGASH000
WWUS54 KEPZ 312302
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT WED MAY 31 2006
TXC141-312308-
/O.EXP.KEPZ.SV.W.0013.000000T0000Z-060531T2300Z/
EL PASO TX-
458 PM MDT WED MAY 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY
EXPIRES AT 500 PM MDT...
AT 450 PM STRONG THUNDERSTORMS CONTINUED MOVING SLOWLY NORTHWARD
OVER EL PASO COUNTY ALONG INTERSTATE 10 IN THE VICINITY OF
FABENS...SOCORRO AND TORNILLO. THE STORMS MAY PRODUCE SMALL
HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.
IN ADDITION WIND GUSTS TO NEAR 50 MPH WILL OCCUR ACROSS THE CITY OF
EL PASO TEXAS WITH AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND
DUST DUE TO THUNDERSTORMS TO THE SOUTH. LOCALLY HAZARDOUS DRIVING
CONDITIONS MAY OCCUR.
LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
3146 10597 3142 10597 3142 10607 3149 10623
3156 10626
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:56 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 31, 1:56 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 156 PM MDT WED MAY 31 2006 .SYNOPSIS... SOME UNSETTLED WEATHER CAN BE EXPECTED OVER THE BORDERLAND THROUGH FRIDAY AS A BACKDOOR COLD FRONT HAS INCREASED HUMIDITY. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED BOTH THURSDAY AND FRIDAY. DRIER AND WARMER WEATHER WILL RETURN FOR THE WEEKEND AS HIGH PRESSURE ALOFT MOVES IN THE FOUR CORNERS REGION. && .DISCUSSION... BACKDOOR FRONT WITH SURGE OF MOISTURE WAS LOCATED NEAR THE RIO GRANDE AT EARLY AFTERNOON AND HAS SHOWN LITTLE MOVEMENT DURING PAST COUPLE OF HOURS. MAY NOT BE MUCH ADDITIONAL EROSION OF THE WESTERN EDGE OF THE MOISTURE AS CLOUD COVER OVER NM PLAINS AND THUNDERSTORM OUTFLOWS IN DEEPER MOISTURE TO OUR EAST HAVE REINFORCED THE EASTERLY FLOW. MARGINAL VERTICAL SHEAR AND DECENT INSTABILITY COULD RESULT IN A FEW THUNDERSTORMS CONTAINING NEAR-SEVERE/SEVERE HAIL OVER EASTERN OTERO AND HUDSPETH COUNTIES THIS EVENING. MOISTURE DEEPENS OVER MOST OF THE AREA TONIGHT AND THURSDAY WITH THE THUNDERSTORM RISK EXPANDING TO COVER THE MOST OF THE CWA. COVERAGE WILL DEPEND A GREAT DEAL ON THE AMOUNT OF HELP GIVEN BY STORM OUTFLOWS OVER EASTERN PORTIONS TONIGHT. BEST CHANCE FOR STORMS WILL BE THURSDAY AFTERNOON/NIGHT WITH LOCALLY MODERATE/HEAVY RAINFALL AMOUNTS AS PWS APPROACH 1.25 INCHES. AS UPPER HIGH MOVES TO FOUR CORNERS REGION OVER THE WEEKEND... SURFACE FLOW BECOMES WEAK. THIS WILL ALLOW FOR A CERTAIN AMOUNT OF MOISTURE RECYCLING HOWEVER CAPPING UNDER THE UPPER HIGH SHOULD PRETTY MUCH LIMIT THUNDERSTORMS AFTER SATURDAY. TEMPERATURES WILL COOL TO NEAR NORMAL READINGS FOR THURSDAY AND FRIDAY BUT WILL INCH UP TOWARD TRIPLE DIGITS OVER THE LOWLANDS BY MIDWEEK. && .AVIATION...01/00Z-02/00Z VFR CONDITIONS THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING FROM KABQ TO KONM AND IN THE VICINITY OF KELP...MAINLY SOUTH AND EAST OF KELP. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 90 69 91 68 / 10 20 30 10 10 SIERRA BLANCA TX 58 82 57 83 59 / 30 30 30 10 10 LAS CRUCES 65 89 64 90 64 / 10 20 30 10 10 ALAMOGORDO 64 87 63 91 63 / 30 30 30 10 10 CLOUDCROFT 44 65 41 65 42 / 30 30 20 10 20 TRUTH OR CONSEQUENCES 62 92 64 90 63 / 10 20 40 10 10 SILVER CITY 54 85 53 81 55 / 0 10 30 10 10 DEMING 61 94 61 92 60 / 10 10 30 10 10 LORDSBURG 56 96 61 94 59 / 0 10 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... 02/21
Hazardous weather outlook, May 31, 6:03 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 603 AM MDT WED MAY 31 2006 NMZ022>025-030>032-TXZ055-056-011215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 603 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASING MOISTURE WILL COMBINE WITH DAYTIME HEATING TO GIVE US ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE EXCESSIVE RAINFALL. WE WILL BEGIN TO DRY OUT FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 31, 2:04 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 204 PM MDT WED MAY 31 2006 TXZ055-056-312200- EL PASO-HUDSPETH- OUTFLOWS FROM STRONG THUNDERSTORMS MOVING SLOWLY WESTWARD OVER THE NEXT COUPLE OF HOURS WILL PUSH THROUGH PORTIONS OF WESTERN HUDSPETH AND SOUTHERN EL PASO COUNTIES...REACHING INTERSTATE 10 BETWEEN 230 AND 3 PM THIS AFTERNOON. SHOULD THESE STORMS MANAGE TO PUSH INTO THE AREA...PERSONS IN EL PASO AND HUDSPETH COUNTIES SHOULD ALSO BE ALERT OF THE POTENTIAL FOR FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL. PIEPER
Special weather statement, May 31, 3:15 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 315 PM MDT WED MAY 31 2006 NMZ024-025-TXZ055-056-010015- EL PASO-HUDSPETH-SOUTHERN SACRAMENTO MOUNTAINS-TULAROSA BASIN/SOUTHERN DESERT- STORMS DEVELOPING OVER PORTIONS OF EL PASO...HUDSPETH...AND OTERO COUNTIES THROUGH 6 PM THIS AFTERNOON WILL BE SLOW-MOVERS...DRIFTING TO THE EAST AND NORTHEAST. WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING...AND HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. ALSO...DUE TO THEIR SLOW MOVEMENT...HEAVY RAINFALL...WITH RATES OF AROUND ONE INCH PER HOUR ARE POSSIBLE. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:41 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.